Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 4, NWS Detroit, MI

April 11, 2008Saginaw County, Shiawassee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Apr 11, 2008, 2:52 PM EDT for Saginaw County, Shiawassee County, Michigan. It was in force for 68 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 2:52 PM EDT (18:52 UTC)
Expired
Apr 11, 2008, 4:00 PM EDT
In force
68 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

Counties Saginaw County, MI, Shiawassee County, MI

The radar

The Detroit radar (KDTX), 90 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 3:54 PM EDTHAIL 14 Nnw Burt, MIM-13 AND RATHBURN
Apr 11, 3:55 PM EDTHAIL 0.75Bridgeport, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 12:58 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 111852
SVRDTX
MIC145-155-112000-
/O.NEW.KDTX.SV.W.0004.080411T1852Z-080411T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
252 PM EDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAGINAW COUNTY IN SOUTHEAST MICHIGAN
  NORTHWESTERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 400 PM EDT

* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER 
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF LAINGSBURG...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARLAND BY 310 PM EDT...
  HENDERSON BY 315 PM EDT...
  OAKLEY BY 320 PM EDT...
  BRANT BY 325 PM EDT...
  ST. CHARLES BY 330 PM EDT...
  GARFIELD BY 335 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          ST. CHARLES...        SAGINAW...
  OAKLEY...             MERRILL...            MARION SPRINGS...
  LAINGSBURG...         HENDERSON...          FREELAND...
  CHESANING...          BRIDGEPORT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4314 8402 4287 8437 4348 8437 4349 8418
      4357 8416 4356 8406 4353 8404 4352 8383
      4349 8381 4349 8371

$$

/
3 follow-up statements
000 
WWUS53 KDTX 111910
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EDT FRI APR 11 2008

MIC145-155-112000-
/O.CON.KDTX.SV.W.0004.000000T0000Z-080411T2000Z/
SAGINAW MI-SHIAWASSEE MI-
310 PM EDT FRI APR 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN SHIAWASSEE AND SAGINAW COUNTIES...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL.  THIS STORM WAS LOCATED 9 MILES NORTH OF LAINGSBURG...MOVING
NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HENDERSON BY 315 PM EDT...
  OAKLEY BY 320 PM EDT...
  CHESANING BY 325 PM EDT...
  LAYTON CORNERS BY 330 PM EDT...
  FOSTERS BY 340 PM EDT...
  BRIDGEPORT BY 350 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          ST. CHARLES...        SAGINAW...
  OAKLEY...             MERRILL...            MARION SPRINGS...
  LAINGSBURG...         HENDERSON...          FREELAND...
  CHESANING...          BRIDGEPORT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4314 8402 4287 8437 4348 8437 4349 8418
      4357 8416 4356 8406 4353 8404 4352 8383
      4349 8381 4349 8371

$$
000 
WWUS53 KDTX 111925
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
325 PM EDT FRI APR 11 2008

MIC145-155-112000-
/O.CON.KDTX.SV.W.0004.000000T0000Z-080411T2000Z/
SAGINAW MI-SHIAWASSEE MI-
325 PM EDT FRI APR 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN SHIAWASSEE AND SAGINAW COUNTIES...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CHESANING...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHESANING BY 330 PM EDT...
  LAYTON CORNERS BY 335 PM EDT...
  SHIAWASSEE NATIONAL WILDLIFE REFUGE BY 345 PM EDT...
  FOSTERS BY 350 PM EDT...
  BRIDGEPORT BY 355 PM EDT...
  INDIANTOWN BY 400 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          ST. CHARLES...        SAGINAW...
  OAKLEY...             MERRILL...            MARION SPRINGS...
  LAINGSBURG...         HENDERSON...          FREELAND...
  CHESANING...          BRIDGEPORT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4314 8402 4287 8437 4348 8437 4349 8418
      4357 8416 4356 8406 4353 8404 4352 8383
      4349 8381 4349 8371

$$
000 
WWUS53 KDTX 111947
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT FRI APR 11 2008

MIC145-155-112000-
/O.CON.KDTX.SV.W.0004.000000T0000Z-080411T2000Z/
SAGINAW MI-SHIAWASSEE MI-
347 PM EDT FRI APR 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN SHIAWASSEE AND SAGINAW COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER
HAIL.  THIS STORM WAS LOCATED 9 MILES NORTHEAST OF CHESANING...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEPORT BY 355 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ZILWAUKEE...          ST. CHARLES...        SAGINAW...
  OAKLEY...             MERRILL...            MARION SPRINGS...
  LAINGSBURG...         HENDERSON...          FREELAND...
  CHESANING...          BRIDGEPORT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4314 8402 4287 8437 4348 8437 4349 8418
      4357 8416 4356 8406 4353 8404 4352 8383
      4349 8381 4349 8371

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 1:27 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 11, 1:27 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
127 PM EDT FRI APR 11 2008

.AVIATION...

THE TAF FORECAST FOR MBS REMAINS VERY DIFFICULT THIS AFTERNOON AS
WARM FRONT GETS HANG UP IN THAT VICINITY. ELSEWHERE...SCATTERED
TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO TRAVERSE ACROSS
SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE STORMS ARE
EXPECTED TO BE SEVERE. THUNDERSTORMS WILL END DURING/BY EARLY
EVENING...WITH LOW STRATUS DECK MOVING IN OVERNIGHT. CEILINGS ARE
EXPECTED TO BE AT LEAST LOW MVFR BY MORNING...WITH THE POTENTIAL
FOR IFR CEILINGS DURING TOMORROW WITH RAIN SHOWERS.

&&

.PREV DISCUSSION...ISSUED 948 AM EDT FRI APR 11 2008

UPDATE...

STACKED/NEARLY STACKED LOW PRESSURE SYSTEM CENTERED OVER THE
MIDWEST/IOWA THIS MORNING. NUMEROUS REPORTS OF SEVERE
WEATHER...INCLUDING TORNADOES OVER SOUTHERN IOWA/NORTHERN
MISSOURI/FAR WESTERN ILLINOIS YESTERDAY AFTERNOON/EVENING. OF
COURSE...THE MID/UPPER LEVEL CIRCULATION WAS MUCH TIGHTER
YESTERDAY...AND WILL CONTINUE TO UNRAVEL TODAY. HOWEVER...THE 500
MB COLD POOL REMAINS IMPRESSIVE...WITH 12Z RAOBS CHECKING IN
BETWEEN -20 TO -23 C OVER THE WESTERN GREAT LAKES. 12Z DTX
SOUNDING SHOWED A 500 MB TEMP OF -13 C AT 500 MB...AND WILL BE
FALLING THROUGH THE DAY...LEADING TO VERY STEEP MID LEVEL LAPSE
RATES. STILL LOOKING FOR GIRTHY CAPES OF AT LEAST A 1000 J/KG IN
THE LOW/MID LEVELS...SUPPORTING STRONG UPDRAFTS.

WATER VAPOR IMAGERY SHOWS WELL DEFINED DRY SLOT MAKING A BEE-LINE
TOWARD SOUTHEAST MICHIGAN. EQUALLY IMPRESSIVE IS THE LEFT EXIT
REGION OF A 110 KNOT JET MAX (500 MB) WHICH IS EXPECTED TO MOVE OVER
SOUTHEAST MICHIGAN THIS AFTERNOON. VISIBLE SATELLITE IMAGERY ALREADY
SHOWS CLEARING MOVING INTO THE STATE...THUS CONFIDENCE IS HIGH WILL
BE DESTABILIZE ENOUGH TO SUPPORT SEVERE THUNDERSTORMS IN SOUTHERN
LOWER MICHIGAN. ZONES AND HWO HAVE BEEN UPDATED. THE BIGGEST
STICKING POINT IS THE EXACT LOCATION AND THE EXTENT. AS PREVIOUS AFD
MENTIONED...STILL BELIEVE THE I-69 CORRIDOR IS AT GREATEST RISK FOR
TORNADIC ACTIVITY...BUT DISCRETE LOW TOPPED SUPERCELLS REMAIN
POSSIBLE FARTHER SOUTH.

PREV DISCUSSION...ISSUED 415 AM EDT FRI APR 11 2008

SHORT TERM...TODAY

MAJOR UPPER LEVEL STORM SYSTEM SPINNING UP WELL WEST OF THE AREA
WILL PROVIDE ACTIVE WEATHER TODAY AS SEVERAL ROUNDS OF PRECIPITATION
ROTATE THROUGH THE AREA.

SHOWERS WILL CONTINUE TO FUNNEL NORTH/NORTHEAST THROUGH THE AREA THIS
MORNING...WITH A FEW RUMBLES OF THUNDER ALSO POSSIBLE. THIS ACTIVITY
WILL SHIFT EAST STEADILY AS A MAJOR DRY SLOT ROTATES INTO THE AREA.
DURING THIS TIMEFRAME...FROM MID MORNING INTO EARLY AFTERNOON...A
WARM FRONT WILL LIFT THROUGH THE REGION...STALLING NORTH OF I 69 BY
LATE AFTERNOON. THIS WILL ALLOW FOR A MILD AIRMASS TO LIFT INTO THE
AREA WITH TEMPERATURES CLIMBING INTO THE UPPER 60S/LOWER 70S SOUTH
OF THE FRONT...WHILE STRUGGLING INTO THE 50-55 DEGREE RANGE FROM
PARTS OF THUMB BACK INTO THE SAGINAW VALLEY.

AFTER A BREAK IN THE SHOWER/THUNDERSTORM ACTIVITY AFTER THIS WARM
FRONT PASSES...ANOTHER ROUND OF CONVECTION IS EXPECTED FROM MID
AFTERNOON INTO THE EVENING AS SURFACE LOW FORMS ALONG AN OCCLUDED
FRONT AND BOTH TRACK THROUGH THE REGION. MODELS HAVE GENERALLY
BACKED OFF SLIGHTLY ON THE DEGREE OF LOW LEVEL MOISTURE THAT WORKS
INTO THE AREA BEHIND THE WARM FRONT...AND SURFACE OBSERVATIONS IN
ILLINOIS EARLY THIS MORNING SEEM TO BEAR THIS TREND OUT SOMEWHAT AS
DEWPOINTS ARE FALLING BACK THROUGH THE 50S...AFTER TOPPING 60 THIS
PAST EVENING. WITH THE TRACK OF THE AFOREMENTIONED LOW PRESSURE OVER
THE SAGINAW VALLEY...EAST/SOUTHEAST FLOW SHOULD VEER TO THE SOUTH TO
SOUTHWEST PRETTY EARLY IN THIS EVENT AND ALLOW THIS DRIER AIR TO
WORK INTO MUCH OF THE CWA...ESPECIALLY OVER SOUTHEAST PORTIONS OF
THE AREA.

ALTHOUGH THIS WILL LIMIT THE COVERAGE OF THUNDERSTORMS...AND ALSO
THE SEVERE POTENTIAL TO SOME EXTENT...STILL EXPECT AN ACTIVE
AFTERNOON AND AGREE WITH THE SPC OUTLOOK OF A SLIGHT RISK OF SEVERE
THUNDERSTORMS AS THIS SECOND BATCH OF SHOWERS/THUNDERSTORMS PROGRESS
THROUGH THE AREA. AS IT STANDS NOW...AREAS NORTH OF FLINT WILL MOST
LIKELY SEE THE BEST ORGANIZED CONVECTION AS LOW LEVEL WINDS REMAIN
BACKED FROM THE SOUTHEAST LONGER AND BETTER LOW LEVEL MOISTURE IS
ABLE TO POOL ON THE CRUX OF THE STALLED WARM FRONT AND APPROACHING
SURFACE LOW. IN THIS REGION...MID LEVEL FLOW IS NOT AS OVERPOWERING
EITHER WITH H5 SOUTHWEST FLOW OF 50-60 KNOTS -VS- 80-100 KNOTS OVER
THE SOUTHEAST CWA. WITH MODEST INSTABILITY...ML CAPES OF 500-1000
J/KG...THESE STRONG WINDS MAY LIMIT SUPERCELL STRUCTURE AS UPDRAFTS
ARE LIKELY TO BE DISRUPTED. THIS WILL BE LESS OF A FACTOR OVER THE
SAGINAW VALLEY NEAR THE LOW PRESSURE...SO WOULD PICK AREAS BETWEEN
FLINT/SAGINAW INTO PARTS OF THE THUMB AS THE AREA TO WATCH FOR THE
BEST SEVERE WEATHER POTENTIAL...INCLUDING A POSSIBLE TORNADO. THIS
IS ASSUMING THE WARM FRONT IN FACT MAKES IT THAT FAR NORTH. FURTHER
SOUTH...ANY THUNDERSTORMS WOULD MORE LIKELY PRODUCE DAMAGING WINDS
AND PERHAPS LARGE HAIL. THIS WILL HAVE TO BE RE-EVALUATED BASED ON
THE EVENTUAL POSITION OF THESE SURFACE FEATURES...AND DEGREE OF LOW
LEVEL MOISTURE/INSTABILITY...BY MID AFTERNOON.

LONG TERM...TONIGHT THROUGH NEXT THURSDAY

WEEKEND PRECIPITATION TYPE AND POTENTIAL REMAINS THE FOCI OF THE
LONG TERM.

SURFACE TRIPLE POINT AND COLD FRONT WILL EXIT THE FORECAST AREA THIS
EVENING BRINGING AN END TO DEEPER MOISTURE (ALREADY SHUNTED EAST OF
LAKE HURON) AND LOW LEVEL CONVERGENT FORCING. ON THE OTHER
HAND...THE SURFACE AND MIDLEVEL THERMAL TROUGHS DO REMAIN ACROSS THE
TRI CITIES/NORTHERN THUMB WITH THE MASSIVE LOW VERTICALLY STACKED.
THEREFORE...WILL CONTINUE THE INHERITED CHANCE POP MENTION FOR LIGHT
RAIN SHOWERS. TEMPERATURES WILL DROP CONTINUOUSLY OVERNIGHT IN CAA
REGIME...RANGING FROM UPPER 30S NORTH TO LOW 40S SOUTH.

THE OLD CENTER OF VORTICITY WORKS OUT OF WISCONSIN THROUGH AREAS OF
SOUTHEASTERN MICHIGAN ON SATURDAY.  THE COMBINATION OF MIDLEVEL
DEFORMATION/CVA/AND DIURNAL LAPSE RATES WILL PROVIDE A FAVORABLE
ENVIRONMENT FOR SHOWERY PRECIPITATION ON SATURDAY. THE SURFACE
REFLECTION/TROUGH HANGING BACK INTO THE GREAT LAKES IS QUITE
PRONOUNCED SO INTRODUCED NUMEROUS MENTION WITH HIGHER CONFIDENCE.
OVERCAST...OFF AND ON RAIN...WITH HIGHS IN THE LOW TO MID 40S
SIGNALS A RATHER UNPLEASANT DAY. THE DEPTH OF THE NEAR SURFACE WARM
LAYER WILL REMAIN SUFFICIENT FOR RAIN ACROSS THE AREA. SATURDAY
NIGHT...CONTINUED CAA AND LOSS OF INSOLATION WILL ALLOW FOR A
CHANGEOVER TO ALL SNOW .  ATTM...NOT EXPECTING MUCH IN THE WAY OF
ANY SNOWFALL ACCUMULATIONS...BUT GIVEN THE LINGERING SURFACE TROUGH
ACROSS THE FAR SOUTH DID INCREASE POPS TO LIKELY. LOW TO MIDLEVEL
TEMPERATURES WILL BE COLD ON SUNDAY...CHARACTERIZED BY 850MB
TEMPERATURES OF ROUGHLY 1 STANDARD DEVIATION BELOW NORMAL.  THE
SURFACE TROUGH SHOULD RAPIDLY WEAKEN AS THE VORT FINALLY SHEARS
OUT...WHICH WILL ALLOW FOR GREATER EAST TO NORTHEASTERLY FLOW.  NOT
EXPECTING MUCH WARMTH WITH HIGHS ONLY REACHING THE MID TO UPPER 30S
NEAR LAKE HURON AND LOW 40S SOUTH.

MIDLEVEL HEIGHT RISES WILL BE ON THE INCREASE MONDAY...WITH A BLOCKY
PATTERN RESULTING FOR MUCH OF THE WEEK. QUIET WEATHER IN STORE AND A
MODERATING TREND IN TEMPERATURES...50S TUESDAY TO NEAR 60 WEDNESDAY.

MARINE...

DEEPENING LOW PRESSURE OVER THE MID-MISSISSIPPI VALLEY WILL MOVE
INTO THE WESTERN LAKES REGION TONIGHT...WITH A STRONG EASTERLY FLOW
PERSISTING...PARTICULARLY OVER THE NORTHERN TWO-THIRDS OF LAKE
HURON. TO THE SOUTH OF THIS...THE GRADIENT FORCING WILL NOT BE AS
STRONG...AND WINDS WILL SHIFT TO THE SOUTHWEST TONIGHT. CURRENT
MARINE HEADLINES WILL REMAIN THE SAME...AND WILL ADD A SMALL CRAFT
ADVISORY TO WESTERN LAKE ERIE THROUGH THIS EVENING. AS ALTHOUGH THE
CURRENT GUSTY WINDS WILL SUBSIDE...WAVES SHOULD REMAIN RATHER HIGH
THOUGH THE AREA...WITH WINDS INCREASING AGAIN LATER THIS AFTERNOON
AS THEY SHIFT TO THE SOUTHWEST IN BEHIND AS PASSING SURFACE FRONT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363...UNTIL 4 AM SATURDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 4 AM SATURDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL MIDNIGHT SATURDAY.

&&

AVIATION.....SF
UPDATE.......SF
SHORT TERM...DG
LONG TERM....CB
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 11, 9:20 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
920 AM EDT FRI APR 11 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
920 AM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...CONTINUING INTO THE EARLY EVENING HOURS. A FEW OF THESE
THUNDERSTORMS ARE EXPECTED TO BE SEVERE. THESE SEVERE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS OF 70 MPH OR
GREATER...AS WELL AS SPAWNING A TORNADO OR TWO. ALL OF SOUTHEAST
MICHIGAN IS AT RISK...HOWEVER IT APPEARS THE MOST ORGANIZED AREA OF
THUNDERSTORMS WILL BE ALONG THE I-69 CORRIDOR...WHERE THE GREATEST
RISK OF TORNADO WILL BE. STORM MOTION WILL BE NORTHEAST AT 45 MPH.

A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE MIDWEST IS EXPECTED
TO BE LOCATED OVER SOUTHERN WISCONSIN BY THIS AFTERNOON...WITH A
WARM FRONT EXTENDING EASTWARD THROUGH CENTRAL AND SOUTHEAST LOWER
MICHIGAN. AFTER A PERIOD OF SUNSHINE DURING THE LATE MORNING AND
EARLY AFTERNOON...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND SOUTH OF THE WARM FRONT AS AN EXTENSION OF THE LOW
PRESSURE SYSTEM LIFTS INTO THE AREA. THUNDERSTORMS WILL MOVE EAST OF
THE REGION BY AROUND 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-120930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
920 AM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT INTO TONIGHT FOR THE NORTHERN TWO THIRDS
OF LAKE HURON. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR THE
SAGINAW BAY AND NEARSHORE WATERS OF LAKE HURON...AS WELL AS THE
MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE LATEST MARINE FORECASTS
/GLFLH/.../NSHDTX/ AND /MWWDTX/ FOR DETAILS.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...CONTINUING INTO THE EARLY EVENING HOURS. THERE IS A
CHANCE A FEW OF THESE THUNDERSTORMS MAY BE SEVERE. STORM MOTION WILL
BE NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN FROM LATE IN THE
DAY SATURDAY ON INTO EARLY NEXT WEEK. THIS WILL BE MOST LIKELY OVER
LAKE HURON...WHERE A PERSISTENT NORTHEAST FLOW WILL PRODUCE HIGHER
WAVE ACTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:55 PM EDTSevere Thunderstorm WarningDTXGenesee, Saginaw, Tuscola65 min
Apr 11, 3:59 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee38 min
Apr 11, 4:50 PM EDTSpecial Marine WarningDTX115 min
Apr 11, 4:58 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac, Tuscola62 min
Apr 11, 5:16 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw32 min
Apr 11, 5:30 PM EDTTornado WarningDTXSanilac29 min
Apr 11, 5:35 PM EDTSevere Thunderstorm WarningDTXShiawassee70 min
Apr 11, 5:53 PM EDTTornado WarningDTXShiawassee30 min
Apr 11, 6:06 PM EDTTornado WarningDTXGenesee, Saginaw30 min
Apr 11, 6:42 PM EDTSevere Thunderstorm WarningDTXGenesee, Shiawassee64 min
Apr 11, 6:43 PM EDTSevere Thunderstorm WarningDTXLapeer62 min
Apr 11, 6:49 PM EDTSevere Thunderstorm WarningDTXLivingston39 min
Apr 11, 6:49 PM EDTTornado WarningDTXGenesee35 min
Apr 11, 7:12 PM EDTSevere Thunderstorm WarningDTXOakland63 min
Apr 11, 7:19 PM EDTSevere Thunderstorm WarningDTXTuscola30 min
Apr 11, 7:45 PM EDTSevere Thunderstorm WarningDTXLapeer, Saint Clair, Sanilac75 min
Apr 11, 7:52 PM EDTSpecial Marine WarningDTX93 min
Apr 11, 7:59 PM EDTSevere Thunderstorm WarningDTXMacomb56 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.